Share Facebook


06-20-2011, 02:38 PM   #1
fromthegut
Senior Member
 
Join Date: May 2009
Birth control and Crohns

My gut is tellign me that somehow.. don't know why .. birth cotnrol helps my disease. I was on it for a short period.. no pun intended...a coupel years ago. I hadn't been on it for some time. I felt good durign that period. My problem was my GP was so busy I could't get a repeat past the 3 months.
I am goign to try try again.. with a new health care team.. I don't think my gstro would prescribe and I wonder if a Health Clinic would for this reason ????
Anyone ?? too bad men coudln't take it.. mayeb it's the horomones that help ??!!
06-20-2011, 02:50 PM   #2
xJillx
Your Story Forum Monitor
 
xJillx's Avatar
 
Join Date: Jan 2011
Location: Pennsylvania

My Support Groups:
I have read many say they could not achieve remission while taking the pill. However, I take the pill and I don't think it has an effect. Everyone is so different...
__________________
Jill

Diagnosed with Crohn's Disease - July 2010
Diagnosis of Crohn's Disease Retracted - October 2011

I am still sick and so confused...
06-20-2011, 03:48 PM   #3
Gwen pippy
Senior Member
 
Join Date: May 2011
Location: Ireland
I only ever used the 3 month injection, Crohns was fine for first year, but started to flare and didn't make any connection at that stage, but on one of the visits for the injection I got chatting to nurse and told her about crohns, she was part of a general study for osteoporosis and suggested I get checked, I went back to GI who reluctantly agreed, I had dexa scan 2 months later and was told I had skeleton of a 75yr old, I was 25!!! It was recommended that I stop inj as it wouldn't have helped bone density and as soon I did the symptoms of my crohns improved!!!
I didn't use anything after that and years later had children and to everyone's surprise the pregnancies improved the bone density and it's now a minor form of osteopenia.
Just check out if the birth control will have effects on any other parts of your health.

Best of luck
Gwen xxx
06-21-2011, 08:47 AM   #4
HeatherMN
Senior Member
 
Join Date: May 2010
My CD would always get worse right before my period. My old GI (old man) thought I was crazy when I would complain about it, but my current GI (woman!) knew what I meant. Her daughter has Crohn's also, so she get it. I would also get pre-menstrual migraines, so I started taking the pill again.
I stay on it constantly for 3-4, sometimes 6 or more months and then I take a week off. It's been several years now so I don't even get my period on the off week anymore. YAY!! My primary doctor said I don't even have to take the week off at all, I don't do it as often as I used to.
I don't need it for birth control, I am fixed
__________________
Heather
Crohn's diagnosed in 2001
Gallbladder removed May 2005
Appendectomy January 2011
Humira 40 mg; also Flexeril, Wellbutrin XL, Klonopin, Salagen, vitamin D,
co-Q-10, DMAE, biotin, acai, multivitamin with ginger
06-21-2011, 03:28 PM   #5
Lydia
Senior Member
 
Join Date: Mar 2010
There are some studies that show that taking hormones like in the pill can cause a flare. However statistics mean nothing to the individual and everything to the group. So if it helps you feel better then take it.
06-21-2011, 09:50 PM   #6
akanderson
Member
 
akanderson's Avatar
 
Join Date: May 2011
I ask that to my GP and she told me naw couldn't have a connection. I am on mirena, the flux compastor to my fiance, and after talking to her, I just figured I was crazy. But honestly, I didn't have sevre symptoms till a month or two after I got it, and then when I got full time job at a bakery, I was in so much pain they finally diagnosed me with Crohns. I don't know if that helps. Probably not. But I have still to this day sometimes thought maybe the mirena triggered it... But could just been nature... Who knows.
__________________

Diagnosed March 2011
On Pentasa four 500mg X2 a day.
25mg Azathroprine
Zofran
Phinagrin
06-22-2011, 09:48 AM   #7
Lydia
Senior Member
 
Join Date: Mar 2010
According to a study by researchers at the Gastroenterology Unit of St. Mary’s Hospital, Imperial College, and the Department of Surgery of St. Mark’s Hospital, London, women on the birth control pill are 1.5 times more likely to develop inflammatory Bowel Disease.
Here is the study I found, btw.
http://truthaboutbirthcontrol.com/20...bowel-disease/
Reply

Thread Tools


All times are GMT -5. The time now is 12:38 AM.
Copyright 2006-2017 Crohnsforum.com